Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Albuquerque, NM

March 16, 201312 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 16, 2013, 5:54 AM MDT for 12 counties in New Mexico. It took effect at Mar 17, 2013, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 5:54 AM MDT (11:54 UTC)
In effect from
Mar 17, 2013, 1:00 PM MDT
Expired
Mar 17, 2013, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3988 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS85 KABQ 161154
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT SAT MAR 16 2013

...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR MOST OF 
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND
EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.THE COMBINATION OF STRENGTHENING WINDS ALOFT AND A DEEPENING SURFACE
LOW PRESSURE SYSTEM OVER NORTHEAST NEW MEXICO WILL RESULT IN WIDESPREAD
WINDY CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. FORECAST MAXIMUM
TEMPERATURES UP TO 10 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITY VALUES
IN THE UPPER SINGLE DIGITS TO MID TEENS WILL COMBINE WITH GUSTY WINDS
TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A VAST MAJORITY
OF THE AREA. PORTIONS OF NORTHWEST...NORTHEAST AND FAR EASTERN NEW
MEXICO MAY EXPERIENCE ENOUGH MOISTURE RETURN THROUGH SUNDAY
MORNING TO LIMIT THE EXTENT OF RED FLAG CONDITIONS. PLEASE CONTINUE
TO MONITOR THE LATEST FORECAST TRENDS.

NMZ101-103>109-162000-
/O.UPG.KABQ.FW.A.0004.130317T1900Z-130318T0200Z/
/O.NEW.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
554 AM MDT SAT MAR 16 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE
  NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK EXISTS.
  PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM BUT SPANNING MOST OF THE
  AFTERNOON INTO EARLY EVENING.

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN
  40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID 
  TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
577 
WWUS85 KABQ 161958
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT SAT MAR 16 2013

...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR MOST OF
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND
EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.THE COMBINATION OF STRENGTHENING WINDS ALOFT AND DEEPENING
SURFACE LOW PRESSURE OVER OR NEAR NORTHEAST NEW MEXICO WILL
GENERATE WIDESPREAD WINDY CONDITIONS SUNDAY AFTERNOON AND EARLY
EVENING. EXPECTED MAXIMUM TEMPERATURES UP TO 10 DEGREES ABOVE
NORMAL AND MINIMUM HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO
MID TEENS WILL COMBINE WITH GUSTY WINDS TO CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS A LARGE PORTION OF NORTH AND CENTRAL NEW
MEXICO. PORTIONS OF NORTHWEST...NORTHEAST AND FAR EASTERN NEW
MEXICO MAY EXPERIENCE ENOUGH MOISTURE RETURN THROUGH SUNDAY
MORNING TO SOMEWHAT LIMIT THE EXTENT OF RED FLAG CONDITIONS...BUT
SOME OF THAT MOISTURE WILL LIKELY BE MIXED OUT AS THE AFTERNOON
PROGRESSES SUNDAY. CONTINUE TO MONITOR THE LATEST FORECAST TRENDS.

NMZ101-103>109-171400-
/O.CON.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
158 PM MDT SAT MAR 16 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE
  NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK EXISTS.
  PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM...BUT SOME LOCALES WILL
  EXPERIENCE RED FLAG CONDITIONS UP TO A COUPLE HOURS EITHER SIDE
  OF THIS PEAK PERIOD. 

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS 
  BETWEEN 40 TO 50 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID 
  TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
997 
WWUS85 KABQ 171134
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT SUN MAR 17 2013

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR MUCH OF NORTHERN
AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND EXCLUDING
THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.THE COMBINATION OF STRENGTHENING WINDS ALOFT AND DEEPENING SURFACE
LOW PRESSURE OVER OR NEAR NORTHEAST NEW MEXICO WILL GENERATE 
WIDESPREAD WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING.
FORECAST HIGHS UP TO 10 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITY
VALUES IN THE UPPER SINGLE DIGITS TO MID TEENS WILL COMBINE WITH
THE GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
A LARGE PORTION OF NORTH AND CENTRAL NEW MEXICO. HUMIDITY VALUES
MAY REMAIN JUST ABOVE CRITICAL THRESHOLDS FOR A LONG ENOUGH PERIOD
TO LIMIT WIDESPREAD RED FLAG CONDITIONS ACROSS PORTIONS OF
NORTHWEST...NORTHEAST AND FAR EASTERN NEW MEXICO.

NMZ101-103>109-180200-
/O.CON.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
534 AM MDT SUN MAR 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE 
  NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK 
  EXISTS. PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM...BUT SOME 
  LOCALES WILL EXPERIENCE RED FLAG CONDITIONS UP TO A COUPLE 
  HOURS EITHER SIDE OF THIS PEAK PERIOD. 

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS 
  BETWEEN 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID 
  TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
913 
WWUS85 KABQ 180229
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT SUN MAR 17 2013

...FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING FOR THE
NORTHEAST AND EAST CENTRAL HIGHLANDS AS WELL AS THE SANDIA/MANZANO
AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG
WINDS AND LOW HUMIDITY...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE MONDAY ALONG AND
JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. HUMIDITIES WILL FALL
BELOW 15 PERCENT AGAIN AFTER POOR TO FAIR HUMIDITY RECOVERIES
OVERNIGHT. DUE TO A WEAK FRONT MOVING INTO THE FAR EAST AND
NORTHEAST PLAINS...THE BEST CHANCES FOR CRITICAL CONDITIONS WOULD
BE ACROSS WESTERN PORTIONS OF THE EAST CENTRAL PLAINS AS WELL AS
THE NORTHEAST AND CENTRAL HIGHLANDS DURING THE AFTERNOON HOURS. 

NMZ103-107-108-181400-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-130318T0200Z/
/O.NEW.KABQ.FW.A.0005.130318T1800Z-130319T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
829 PM MDT SUN MAR 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS ALONG
  THE I-25 CORRIDOR...AND THE I-40 CORRIDOR BETWEEN TIJERAS AND
  JUST EAST OF SANTA ROSA. THE MOST WIDESPREAD CONDITIONS WILL
  OCCUR BETWEEN 2 AND 6 PM. 

* 20 FOOT WINDS...WEST TO NORTHWEST AT 20 TO 25 MPH WITH GUSTS TO
  40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 8 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-104>106-109-180330-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-130318T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
829 PM MDT SUN MAR 17 2013

...RED FLAG WARNING HAS EXPIRED...

WINDS HAVE DECREASED BELOW CRITICAL LEVELS THIS EVENING...
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 16, 5:39 AM MDT, 15 minutes earlier.

Area forecast discussion, Mar 16, 5:39 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT SAT MAR 16 2013

.AVIATION...
12Z TAF CYCLE
THICKENING MID AND HIGH LEVEL CLOUDS WILL OVERSPREAD ROUGHLY THE
NORTHWEST HALF OF NEW MEXICO THROUGH THE REMAINDER OF THE
MORNING...WITH MAINLY CLEAR SKIES ACROSS THE SOUTHEAST. VARIABLE VFR
CLOUD CONDITIONS ARE THEN EXPECTED TO PREVAIL DURING THE REMAINDER
OF THE FORECAST PERIOD...ESPECIALLY ACROSS NORTHERN AREAS OF THE
STATE WHERE A FEW RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL DEVELOP
AFTER 19Z FAVORING THE NM/CO BORDER REGION. MVFR CIGS IF ANY
ASSOCIATED WITH THESE SHOWERS WILL BE BRIEF AND LOCALIZED...AND
ARE NOT EXPECTED TO IMPACT ANY OF THE TAF SITES THRU 12Z SUN.
MEANWHILE A SHALLOW BACKDOOR COLD FRONT WILL SPREAD MDT NELY SFC WINDS
INTO NORTHEAST AND PORTIONS OF EAST- CENTRAL NEW MEXICO TODAY...MAINLY
ALONG AND EAST OF A KRTN TO KLVS TO KROW LINE. ELSEWHERE SFC WIND
GUSTS TO 35 KTS POSSIBLE HIGHER TERRAIN...AND TO LEE OF THE
CENTRAL MTN CHAIN EAST TO KCQC. KJ

&&

.PREV DISCUSSION...311 AM MDT SAT MAR 16 2013...
INCREASING WINDS AND CLOUDS ARE IN STORE FOR THE FORECAST AREA
TODAY...AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE TROUGH.
WIDESPREAD CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH
MONDAY WITH A RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE
FORECAST AREA SUNDAY AFTERNOON AND EARLY EVENING.

SCATTERED SHOWERS ALONG WITH ISOLATED THUNDERSTORMS WILL SPREAD
FROM WEST TO EAST THROUGH MAINLY WEST-CENTRAL AND NORTHERN NM LATE
THIS AFTERNOON...CONTINUING THROUGH THE EVENING HOURS. NELY/BACKDOOR
PUSH STILL ON TRACK FOR THE NE AND EAST-CENTRAL PLAINS THIS
MORNING WITH TEMPERATURES 15 TO 20 DEGREES COOLER THAN FRIDAYS
HIGHS. THEN AS THE SURFACE HIGH CENTER OVER THE CENTRAL PLAINS
STATES SHIFTS EASTWARD SOMEWHAT LATER TODAY...A SELY UPSLOPE
RETURN FLOW SETS UP OVER THE NE HIGHLANDS/RATON/BARTLETT/JOHNSON
MESAS...PROVIDING A FOCUS FOR SHOWERS THERE FROM LATE AFTERNOON
THROUGH MOST OF TONIGHT.

MODELS CONTINUE TREND OF BEING A LITTLE DEEPER WITH A TRAILING
WAVE/SPEED MAX SLATED FOR SUNDAY. KEPT IDEA OF ISOLD TO SCATTERED
SHOWERS GOING OVER THE NORTH AND ISOLD FOR WRN AND CENTRAL AREAS.
ALSO LEFT IN THUNDER DURING THE AFTERNOON AS LIFTED INDICES FALL
BELOW ZERO DURING PEAK HEATING TIME-FRAME.

WAVE TRAIN SHIFTS NEWD MONDAY WITH A DRY WEST/NORTHWEST FLOW ALOFT
TRANSITIONING OVER THE REGION. MODELS IN EXCELLENT AGREEMENT WITH
TIMING AND STRENGTH OF NEXT WEAK SHORT-WAVE IN THE FLOW ALOFT FOR
TUESDAY...WITH INCREASING MID AND HIGH CLOUDS AND A FEW LIGHT
SHOWERS OVER THE NORTHERN MOUNTAINS.

00Z GFS AND ECMWF IN GOOD AGREEMENT THAT THINGS GET QUITE
ACTIVE BY MIDWEEK AND CONTINUE ACTIVE THROUGH AT LEAST FRIDAY.
ECMWF IS MUCH DEEPER WITH EACH PASSING WAVES/CLOSED LOW BUT BOTH
MODELS INDICATING A MID LEVEL PACIFIC MOISTURE FETCH ALONG WITH GETTING
SURFACE AND NEAR SURFACE MOISTURE INTO THE ACT WITH AN ELY UPSLOPE
FLOW.

33

.FIRE WEATHER...
...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS DEVELOPING SUNDAY...

.FIRE WEATHER... IMPORTANT CHANGES AHEAD AS A WX PATTERN MORE TYPICAL
OF EARLY SPRING FORECAST TO DOMINATE THROUGH EARLY NEXT WEEK. MAIN CONCERN
IN THE NEAR-TERM WILL BE A SIGNIFICANT EXPANSION OF CRITICAL FIRE
WEATHER CONDITIONS ON SUNDAY. THIS TREND HAS BEEN WELL ADVERTISED
THE PAST SEVERAL DAYS AND LATEST MODELS CONTINUE TO SUPPORT
WIDESPREAD ADVISORY-LEVEL WIND SPEEDS ACROSS THE AREA SUNDAY
AFTERNOON AND EARLY EVENING. GUSTY WINDS COMBINED WITH MIN RH/S IN
THE 8-15 PERCENT RANGE WILL BE MOST CRITICAL FOR THE LOWER
ELEVATIONS OF WEST-CENTRAL AND CENTRAL NEW MEXICO TO THE EAST-
CENTRAL PLAINS. LESS CONFIDENT ON THE EXTENT OF RED FLAG CONDITIONS
ACROSS NORTHERN NMZ501...AND MIN RH VALUES ACROSS THE NORTHEAST
QUARTER MAY REMAIN AT OR ABOVE CRITICAL THRESHOLDS BUT WIND SPEEDS
HERE ON SUNDAY WILL BE AMONG THE HIGHEST ACROSS OUR FORECAST AREA.
WILL UPGRADE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING
THIS UPDATE... WITH THE ABOVE MENTIONED CAVEATS FOR PORTIONS OF
THE NW PLATEAU/HIGHLANDS AND THE NORTHEAST.

MEANWHILE...FOR TODAY...RECORD OR NEAR-RECORD TEMPERATURES THAT
PEAKED A GOOD 15-20 DEGREES ABOVE AVERAGE ON FRIDAY WILL TREND
DOWNWARD SLIGHTLY...ESPECIALLY ACROSS THE NORTHEAST WHERE A SHALLOW
BACKDOOR COLD FRONT WILL CONTINUE TO MAKE SLOW BUT STEADY SOUTHWARD
PROGRESS THIS MORNING BEFORE PULLING UP STATIONARY FROM THE EAST
SLOPES OF THE SANGRES TO THE EC PLAINS THIS AFTERNOON.  EVEN SO
TEMPS WILL STILL BE 10-15 DEGREES ABOVE SEASONAL AVERAGE FOR MOST
AREAS AND SURFACE WINDS WILL BE MUCH MORE NOTICEABLE TODAY COMPARED
TO FRIDAY WITH DEEP BOUNDARY LAYER MIXING AND THE PASSING OF A
DISTURBANCE ALOFT. WINDY CONDITIONS EXPECTED ACROSS THE HIGHER
TERRAIN AND ESPECIALLY TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN.
FORECASTING 2-3 HOURS OF CRITICAL FIRE WX CONDITIONS FOR PARTS OF
THE CENTRAL HIGH PLAINS/LAS VEGAS TO CLINES CORNERS TO CORONA
INCLUDING THE I-40 CORRIDOR THIS AFTERNOON. WILL FOREGO A RED FLAG
WARNING GIVEN THE LOCALIZED NATURE OF THE STRONGEST WINDS BUT
SOMETHING TO MONITOR.  OTHERWISE THICKENING MID AND HIGH CLOUDS WILL
OVERSPREAD THE AREA WITH A FEW WETTING SHOWERS OR RAIN OR HIGH
ELEVATION SNOW ACROSS THE FAR NORTH.

AFTER SUNDAY/S WIND EVENT...A BREEZY TO WINDY AND DRY PATTERN WILL
PERSIST INTO MONDAY AND CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
REDEVELOP FOR AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN AND
ESPECIALLY ACROSS WESTERN PARTS OF THE EAST CENTRAL PLAINS AND THE
CENTRAL HIGHLANDS.  THE PATTERN IS FAVORABLE FOR LOCALLY STRONG
NIGHTTIME WINDS TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN SUNDAY
NIGHT AND AGAIN MONDAY NIGHT.

WINDS THEN BECOME LESS OF A FORECAST ISSUE BY TUE/WED OF NEXT WEEK
WITH OVERALL AIR MASS MOISTENING ESPECIALLY BY THE MIDDLE PART OF
THE UPCOMING WEEK.  THIS WILL OCCUR AHEAD OF A POTENTIALLY
SIGNIFICANT UPPER LEVEL TROUGH THAT COULD IMPACT THE AREA DURING THE
WED/THU PERIOD. KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ101-103>109.

&&

41
Hazardous weather outlook, Mar 16, 4:58 AM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 AM MDT SAT MAR 16 2013

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
458 AM MDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ALONG WITH STRONG
WEST WINDS...CONTINUING INTO MONDAY. WEST WINDS WILL INCREASE SUNDAY
BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON FOR MOST LOCATIONS BOTH
SUNDAY AND MONDAY AFTERNOONS. THE STRONG WINDS MAY POSE TRAVEL
DIFFICULTIES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:55 PM MDTWind AdvisoryABQ37 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.